MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381533
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ shielded iv catheter broke from the hub when removing the protector.This occurred with 3 catheters during use.The following information was provided by the initial reporter: "customer states that they had 3 iv cath coming off with the protector.".
 
Additional Manufacturer Narrative
Investigation summary: our quality engineer inspected the samples submitted for evaluation.Bd received three 20g x 1.00in.Insyte autoguard winged units.Two of the units were returned in sealed packaging with the labeling indicating that they were from lot number 0057971.The third unit was returned unused without any packaging.Based on the report, the defect of the catheter being removed with the needle cover was not confirmed.A gross visual inspection did not find any damage to the components.The needle cover and catheter assemblies were found to be oriented correctly.Misorientation of either component is known to cause the catheter to lodge in the needle cover and unseat the catheter assembly when removing the needle cover.The units were functionally tested by removing the needle cover and observing for any unseating of the catheter assembly.The needle cover removed normally, and the catheter remained seated against the needle hub.There was no physical/mechanical evidence to confirm and support a manufacturing process related issue for the failures stated in this report.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13960943
Report Number1710034-2022-00155
Device Sequence Number14680241
Product Code FOZ
UDI-Device Identifier30382903815334
UDI-Public30382903815334
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2023
Device Model Number381533
Device Catalogue Number381533
Device Lot Number0057971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer04/01/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown